Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 6 (2010), 039, 15 pages      arXiv:1005.1988
Contribution to the Proceedings of the XVIIIth International Colloquium on Integrable Systems and Quantum Symmetries

Dynamical Critical Exponent for Two-Species Totally Asymmetric Diffusion on a Ring

Birgit Wehefritz-Kaufmann
Department of Mathematics and Physics, Purdue University, 150 N. University Street, West Lafayette, IN 47906, USA

Received September 28, 2009, in final form April 30, 2010; Published online May 12, 2010

We present a study of the two species totally asymmetric diffusion model using the Bethe ansatz. The Hamiltonian has Uq(SU(3)) symmetry. We derive the nested Bethe ansatz equations and obtain the dynamical critical exponent from the finite-size scaling properties of the eigenvalue with the smallest real part. The dynamical critical exponent is 3/2 which is the exponent corresponding to KPZ growth in the single species asymmetric diffusion model.

Key words: asymmetric diffusion; nested Uq(SU(3)) Bethe ansatz; dynamical critical exponent.

pdf (299 kb)   ps (270 kb)   tex (131 kb)


  1. Ferrari P.A., Shocks in one-dimensional processes with a drift, in Probability and Phase Transition (Cambridge, UK, July 4-16, 1993), Editor G. Grimmett, NATO ASI Ser., Ser. C, Math. Phys. Sci., Vol. 420, Kluwer, Dordrecht, 1994, 35-48.
    Ferrari P.A., Fontes L.R.G., Shock fluctuations in the asymmetric simple exclusion process, Probab. Theory Related Fields 99 (1994), 305-319.
  2. Derrida B., Lebowitz J.L., Speer E.R., Shock profiles for the asymmetric simple exclusion process in one dimension, J. Stat. Phys. 89 (1997), 135-167, cond-mat/9708051.
    Balázs M., Microscopic shape of shocks in a domain growth model, J. Stat. Phys. 105 (2001), 511-524, math.PR/0101124.
    Rákos A., Schütz G.M., Exact shock measures and steady-state selection in a driven diffusive system with two conserved densities, J. Stat. Phys. 117 (2004), 55-76, cond-mat/0401461.
    Bálazs M., Farkas G., Kovacs P., Rákos A., Random walk of second class particles in product shock measures, J. Stat. Phys. 139 (2010), 252-279, arXiv:0909.3071.
  3. Jafarpour F.H., Multiple shocks in a driven diffusive system with two species of particles, Phys. A 358 (2005), 413-422, cond-mat/0504093.
    Jafarpour F.H., Masharian S.R., The study of shocks in three-states driven-diffusive systems: a matrix product approach, J. Stat. Mech. Theory Exp. 2007 (2007), P03009, 18 pages, cond-mat/0612622.
  4. Chowdhury A., Santen L., Schadschneider A., Statistical physics of vehicular traffic and some related systems, Phys. Rep. 329 (2000), 199-329, cond-mat/0007053.
  5. Macdonald J.T., Gibbs J.H., Pipkin A.C., Kinetics of biopolymerization on nucleic acid templates, Biopolymers 6 (1968), 1-25.
  6. Schütz G., Non-equilibrium relaxation law for entangled polymers, Europhys. Lett. 48 (1999), 623-628.
  7. Widom B., Viovy J.L., Defontaines A.D., Repton model of gel-electrophoresis and diffusion, J. Phys. I France 1 (1991), 1759-1784.
  8. Dhar D., An exactly solved model for interfacial growth, Phase Transitions 9 (1987), 51-86.
  9. de Gier J., Essler F., Exact spectral gaps of the asymmetric exclusion process with open boundaries, J. Stat. Mech. Theory Exp. 2006 (2006), P12011, 46 pages, cond-mat/0609645.
  10. Golinelli O., Mallick K., Derivation of a matrix product representation for the asymmetric exclusion process from algebraic Bethe ansatz, J. Phys. A: Math. Gen. 39 (2006), 10647-10658, cond-mat/0604338.
  11. Gwa L.H., Spohn H., Bethe solution for the dynamical-scaling exponent of the noisy Burgers equation, Phys. Rev. A 46 (1992), 844-854.
  12. Schütz G.M., Exact solution of the master equation for the asymmetric exclusion process, J. Stat. Phys. 88 (1997), 427-445, cond-mat/9701019.
  13. Angel O., The stationary measure of a 2-type totally asymmetric exclusion process, J. Combin. Theory Ser. A 113 (2006), 625-635, math.PR/0501005.
  14. Evans M.R., Ferrari P.A., Mallick K., Matrix representation of the stationary mesure for the multispecies TASEP, J. Stat. Phys. 135 (2009), 217-239, arXiv:0807.0327.
  15. Ferrari P.A., Martin J.B., Stationary distributions of multi-type totally asymmetric exclusion processes, Ann. Probab. 35 (2007), 807-832, math.PR/0501291.
  16. Prolhac S., Evans M.R., Mallick K., The matrix product solution of the multispecies partially asymmetric exclusion process, J. Phys. A: Math. Theor. 42 (2009), 165004, 25 pages, arXiv:0812.3293.
  17. Karimipour V., A multi-species asymmetric exclusion process, steady state and correlation functions on a periodic lattice, Europhys. Lett. 47 (1999), 304-310, cond-mat/9809193.
  18. Jafarpour F.H., A two-species exclusion model with open boundaries: a use of q-deformed algebra, cond-mat/0004357.
  19. Evans M.R., Foster D.P., Godreche C., Mukamel D., Asymmetric exclusion model with two species: spontaneous symmetry breaking, J. Stat. Phys. 80 (1995), 69-102.
    Evans M.R., Foster D.P., Godreche C., Mukamel D., Spontaneous symmetry breaking in one dimensional driven diffusive system, Phys. Rev. Lett. 74 (1995), 208-211.
  20. Ayyer A., Lebowitz J., Speer E.R., On the two species asymmetric exclusion process with semi-permeable boundaries, J. Stat. Phys. 135 (2009), 1009-1037, arXiv:0807.2423.
  21. Uchiyama M., Two-species asymmetric exclusion process with open boundaries, Chaos Solitons Fractals 35 (2008), 398-407, cond-mat/0703660.
  22. Arita C., Phase transitions in the two-species totally asymmetric exclusion process with boundaries, J. Stat. Mech. Theory Exp. 2006 (2006), P12008, 19 pages.
  23. Kim K.H., den Nijs M., Dynamic screening in a two-species asymmetric exclusion process, Phys. Rev. E 76 (2007), 021107, 14 pages, arXiv:0705.1377.
  24. Arndt P.F., Heinzel T., Rittenberg V., Spontaneous breaking of translational invariance and spatial condensation in stationary states on a ring. I. The neutral system, J. Stat. Phys. 97 (1999), 1-65, cond-mat/9809123.
  25. Arita C., Kuniba A., Sakai K., Sawabe T., Spectrum in multi-species simple exclusion process on a ring, J. Phys. A: Math. Theor. 42 (2009), 345002, 41 pages, arXiv:0904.1481.
  26. Dahmen S.R., Reaction-diffusion processes described by three-state quantum chains and integrability, J. Phys. A: Math. Gen. 28 (1995), 905-922, cond-mat/9405031.
  27. Popkov V., Fouladvand M.E., Schütz G.M., A sufficient criterion for integrability of stochastic many-body dynamics and quantum spin chains, J. Phys. A: Math. Gen. 35 (2002), 7187-7204, hep-th/0205169.
  28. Cantini L., Algebraic Bethe ansatz for the two-species ASEP with different hopping rates, J. Phys. A: Math. Theor. 41 (2008), 095001, 16 pages, arXiv:0710.4083.
  29. Prähofer M., Spohn H., Current fluctuations for the totally asymmetric simple exclusion process, in In and Out of Equilibrium (Mambucaba, 2000), Editor V. Sidoravicius, Progr. Probab., Vol. 51, Birkhäuser Boston, Boston, MA, 2002, 185-204, cond-mat/0101200.
    Bálazs M., Seppäläinen T., Exact connections between current fluctuations and the second class particle in a class of deposition models, J. Stat. Phys. 127 (2007), 431-455, math.PR/0608437.
  30. Alcaraz F.C., Droz M., Henkel M., Rittenberg, V., Reaction-diffusion processes, critical dynamics and quantum chains, Ann. Physics 230 (1994), 250-302, hep-th/9302112.
  31. Alcaraz F.C., Rittenberg, V., Reaction-diffusion processes as physical realizations of Hecke algebras, Phys. Lett. B 314 (1993), 377-380, hep-th/9306116.
  32. Kardar M., Parisi G., Zhang Y.C., Dynamic scaling of growing interfaces, Phys. Rev. Lett. 56 (1986), 889-892.
  33. Wilkinson D.R., Edwards S.F., The surface statistics of a granular aggregate, Proc. Roy. Soc. London Ser. A 381 (1982), no. 1780, 33-51.
  34. Babelon O., de Vega H.J., Viallet C.-M., Exact solution of the Zn+1×Zn+1 symmetric generalization of the XXZ model, Nuclear Phys. B 200 (1982), 266-280.
  35. Alcaraz C., Lecture notes, unpublished.
  36. de Vega H.J., Yang-Baxter algebras, integrable theories and quantum groups, Internat. J. Modern Phys. A 4 (1989), 2371-2463.
  37. Bulirsch R., Stoer J., Fehlerabschätzungen und Extrapolation mit rationalen Funktionen bei Verfahren vom Richardson-Typus, Numer. Math. 6 (1964), 413-427.
    Christe P., Henkel M., Introduction to conformal invariance and its applications to critical phenomena, Lecture Notes in Physics, New Series m: Monographs, Vol. 16, Springer-Verlag, Berlin, 1993.
  38. de Gier J., Essler F.H.L., Slowest relaxation mode of the partially asymmetric exclusion process with open boundaries, J. Phys. A: Math. Theor. 41 (2008), 485002, 25 pages, arXiv:0806.3493.

Previous article   Next article   Contents of Volume 6 (2010)